Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 34, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Feb 18, 2021, 2:57 AM CST. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2021, 2:57 AM CST (08:57 UTC)
- Expired
- Feb 18, 2021, 4:30 AM CST
- In force
- 93 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
The radar
The Eglin Afb radar (KEVX), 31 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 546 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850
WHUS54 KMOB 180857
SMWMOB
GMZ635-636-181030-
/O.NEW.KMOB.MA.W.0034.210218T0857Z-210218T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
257 AM CST Thu Feb 18 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Eastern Choctawhatchee Bay...
Western Choctawhatchee Bay...
* Until 430 AM CST.
* At 256 AM CST, strong thunderstorms capable of producing
waterspouts were located along a line extending from 8 nm north of
Shalimar to near Fort Walton Beach to Mary Esther, moving
east to northeast at 25 knots.
HAZARD...Waterspouts, wind gusts to 40 knots, and small hail.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
West Choctawhatchee Bay, East Choctawhatchee Bay, Highway 331
Bridge, Mid Bay Bridge and Shalimar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 AM CST for northwestern
Florida...and the adjacent coastal waters.
&&
LAT...LON 3039 8610 3031 8600 3043 8625 3043 8626
3042 8626 3040 8623 3043 8664 3051 8649
3045 8642 3047 8614 3043 8614 3045 8607
3042 8614 3041 8605 3040 8607 3042 8598
TIME...MOT...LOC 0856Z 244DEG 27KT 3057 8663 3047 8664 3040 8669
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...40KTS
$$1 follow-up statement
616
FZUS74 KMOB 180953
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
353 AM CST Thu Feb 18 2021
GMZ635-181002-
/O.CAN.KMOB.MA.W.0034.000000T0000Z-210218T1030Z/
353 AM CST Thu Feb 18 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Western Choctawhatchee Bay...
The thunderstorms have moved out of the warned area.
A Tornado Watch remains in effect until 800 AM CST for the adjacent
coastal waters.
LAT...LON 3038 8612 3035 8608 3043 8625 3043 8626
3041 8627 3040 8624 3041 8635 3046 8633
3047 8614 3045 8616 3043 8615 3044 8611
3042 8614 3042 8611 3040 8612 3040 8606
TIME...MOT...LOC 0952Z 265DEG 29KT 3051 8626 3041 8627 3034 8632
$$
GMZ636-181030-
/O.CON.KMOB.MA.W.0034.000000T0000Z-210218T1030Z/
353 AM CST Thu Feb 18 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 430 AM CST...
For the following areas...
Eastern Choctawhatchee Bay...
At 352 AM CST, severe thunderstorms capable of producing waterspouts
were located along a line extending from near East Choctawhatchee Bay
to near Santa Rosa Beach to 7 nm southeast of Mid Bay Bridge, moving
east at 30 knots.
HAZARD...Waterspouts, wind gusts to 40 knots, and small hail.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
Locations impacted include...
Highway 331 Bridge and East Choctawhatchee Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 AM CST for the adjacent
coastal waters.
&&
LAT...LON 3038 8612 3035 8608 3043 8625 3043 8626
3041 8627 3040 8624 3041 8635 3046 8633
3047 8614 3045 8616 3043 8615 3044 8611
3042 8614 3042 8611 3040 8612 3040 8606
TIME...MOT...LOC 0952Z 265DEG 29KT 3051 8626 3041 8627 3034 8632
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...40KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Feb 17, 11:49 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 17, 11:49 PM CST, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1149 PM CST Wed Feb 17 2021
.AVIATION...
06Z issuance...An area of rain will shift eastward across the area
overnight, with some showers and storms possible over coastal
portions of the western Florida panhandle. The precipitation
diminishes in coverage over the western portion of the area late
tonight, although isolated patches of light rain will be possible
into Thursday morning. Dry conditions are expected west of I-65
by late Thursday afternoon. Further to the east, the coverage of
precipitation diminishes more gradually, with mostly dry
conditions developing towards the end of the TAF period. Other
than a southeasterly flow over much of the western Florida
panhandle for much of the night, a northerly flow prevails over
the area through the period. /29
&&
.PREV DISCUSSION... /issued 1015 PM CST Wed Feb 17 2021/
NEAR TERM /Now Through Thursday night/...A large and broad upper
trof located mostly over the central states gradually amplifies
while advancing eastward, with the axis of the upper trof becoming
oriented from the Mississippi River valley to the western Great
Lakes. An associated surface low is currently located in Breton
Sound (waters immediately east of extreme southeast Louisiana)
with a warm front extending eastward across the extreme northeast
Gulf. A surface trof also extends east-northeastward from the
surface low into part of the far western Florida panhandle. As the
upper trof slowly amplifies and advances eastward, the surface
low advances east-northeastward essentially along the surface trof
into the western Florida panhandle near or shortly after
midnight, then moves east of the area before 12Z Thursday. The
warm front extending eastward from the surface low looks to
meanwhile advance into the immediate coastal portion of Alabama
for a short period from roughly 11 pm to 1 am (before moving back
offshore as a cold front) then lifts into the coastal portions of
the western Florida panhandle from 1 am to 5 am before likewise
moving back offshore as a cold front. 0-6 km bulk shear values of
55 to 60 knots will be present in the warm sector with 0-1 km
helicity values potentially to 300 m2/s2. Within the warm sector,
some severe storm development will be possible, with this risk of
severe storms ending by or shortly before 12z Thursday. Will have
categorical pops shifting eastward across the area overnight, with
coverage diminishing over the western portion of the area late
tonight. As an overrunning flow diminishes in the wake of the
surface low exiting to the east on Thursday, will have dry
conditions developing along and west of I-65 by the afternoon
while further to the east pops diminish to mostly chance pops,
then dry conditions develop over this portion as well Thursday
night. Lows tonight range from the mid 30s over Choctaw and Wayne
counties to around 60 near Destin, Florida. Based on model
soundings, am expecting precipitation to remain as rain even where
the colder low temperatures are expected (Choctaw and Wayne
counties). Highs on Thursday range from the mid 40s to lower 50s
along and west of I-65 to mid 50s to lower 60s east of I-65. Lows
Thursday night range from the mid 20s to lower 30s along and west
of I-65 to the mid to upper 30s east of I-65. A high risk of rip
currents continues along area beaches through Thursday night. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.
FL...High Rip Current Risk through late Thursday night for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ633>636.
Small Craft Advisory until 6 PM CST Friday for GMZ631-632-650-
655-670-675.
Small Craft Advisory until 6 AM CST Friday for GMZ630.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 10:54 PM CST | Special Marine Warning | MOB | 81 min | |
| Feb 17, 11:47 PM CST | Special Marine Warning | MOB | 88 min | |
| Feb 18, 12:06 AM CST | Special Marine Warning | MOB | 84 min | |
| Feb 18, 12:57 AM CST | Special Marine Warning | MOB | 93 min | |
| Feb 18, 1:14 AM CST | Special Marine Warning | MOB | 91 min | |
| Feb 18, 2:15 AM CST | Special Marine Warning | MOB | 90 min | |
| Feb 18, 2:45 AM CST | Special Marine Warning | MOB | 90 min | |
| Feb 18, 1:40 AM CST | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Feb 18, 1:49 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 41 min |
| Feb 18, 9:27 AM CST | River Flood Warning | MOB | George, Greene, Wayne | 7 days |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.